Facebook Pixel

Why is my period starting and lasting 10 days during my active birth control pills.

By October 22, 2010 - 9:34am
Rate This

I have my period every three months, because I take the birthcontrol straight through, per my doctors request due to bad symptoms during period. Well, when I started this last perscription, my period started anyway. It is painful and has lasted 10 days so far. It has been very clotty. Any ideas what this could be? I have been on the pill for 20 years.

Add a Comment2 Comments

Hi Moby123,
Thanks for your question and for finding EmpowHER.
It may be time to go back to your doctor and ask for a re-evaluation of your treatment. Are you on birth control as birth control or just for menstrual cycle regulation purposes? Have you been on it consistently for 20 years? It may help to know the additional informatin so we can better help you figure it out (to help the discussion with your doctor). Also, have you had ovarian cysts in the past?
We're looking forward to your response.

October 22, 2010 - 1:41pm
(reply to Christine Jeffries)

I have been on the birthcontrol for 20 years consistently for birthcontrol. I did have a cyst drained about 8 years ago. Also, didn't think that I was supposed to have a cyst being on the pill. I started the every 3 month menstration system in April, because I was having some bad symptoms with my period, miserable stomach pains and severe headaches. I do occassionally have some "ovary pain", too. It is the same type of pain that caused me to go in 8 years ago when I had the cyst drained, but it hasn't been near as bad. Also, I am 38 and I just switched brands of birthcontrol pill this month. The pharmacist assured me it was the same pill, just different brand.

October 22, 2010 - 2:31pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Can't Find Something?


Have a question? We're here to help. Ask the Community.

ASK Moderation Guidelines

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!